Number theory
On the continued fraction expansions of (1+pq)/2 and pq
Comptes Rendus. Mathématique, Volume 359 (2021) no. 9, pp. 1201-1205.

The evenness and the values modulo 4 of the lengths of the periods of the continued fraction expansions of p and 2p for p3(mod4) a prime are known. Here we prove similar results for the continued fraction expansion of pq, where p,q3(mod4) are distinct primes.

Received:
Accepted:
Published online:
DOI: 10.5802/crmath.266
Classification: 11A55, 11R11
Louboutin, Stéphane R. 1

1 Aix Marseille Université, CNRS, Centrale Marseille, I2M, Marseille, France
@article{CRMATH_2021__359_9_1201_0,
     author = {Louboutin, St\'ephane R.},
     title = {On the continued fraction expansions of $(1+\protect \sqrt{pq})/2$ and $\protect \sqrt{pq}$},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1201--1205},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {359},
     number = {9},
     year = {2021},
     doi = {10.5802/crmath.266},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/crmath.266/}
}
TY  - JOUR
AU  - Louboutin, Stéphane R.
TI  - On the continued fraction expansions of $(1+\protect \sqrt{pq})/2$ and $\protect \sqrt{pq}$
JO  - Comptes Rendus. Mathématique
PY  - 2021
SP  - 1201
EP  - 1205
VL  - 359
IS  - 9
PB  - Académie des sciences, Paris
UR  - http://www.numdam.org/articles/10.5802/crmath.266/
DO  - 10.5802/crmath.266
LA  - en
ID  - CRMATH_2021__359_9_1201_0
ER  - 
%0 Journal Article
%A Louboutin, Stéphane R.
%T On the continued fraction expansions of $(1+\protect \sqrt{pq})/2$ and $\protect \sqrt{pq}$
%J Comptes Rendus. Mathématique
%D 2021
%P 1201-1205
%V 359
%N 9
%I Académie des sciences, Paris
%U http://www.numdam.org/articles/10.5802/crmath.266/
%R 10.5802/crmath.266
%G en
%F CRMATH_2021__359_9_1201_0
Louboutin, Stéphane R. On the continued fraction expansions of $(1+\protect \sqrt{pq})/2$ and $\protect \sqrt{pq}$. Comptes Rendus. Mathématique, Volume 359 (2021) no. 9, pp. 1201-1205. doi : 10.5802/crmath.266. http://www.numdam.org/articles/10.5802/crmath.266/

[1] Das, Shamik; Chakraborty, Debopam; Saikia, Anupam On the period of the continued fraction of pq, Acta Arith., Volume 196 (2020) no. 3, pp. 291-302 | MR | Zbl

[2] Friesen, Christian Legendre symbols and continued fractions, Acta Arith., Volume 59 (1991) no. 4, pp. 365-379 | DOI | MR | Zbl

[3] Golubeva, Elena P. Quadratic irrationals with fixed period length in the continued fraction expansion, J. Math. Sci., New York, Volume 70 (1994) no. 6, pp. 2059-2076 | DOI

[4] Hasse, Helmut Vorlesungen über Zahlentheorie, Grundlehren der Mathematischen Wissenschaften, 59, Springer, 1964 | DOI | Zbl

[5] Hua, Loo Keng Introduction to number theory, Springer, 1982 (translated from the Chinese by Peter Shiu) | DOI

[6] Louboutin, Stéphane R. Continued fractions and real quadratic fields, J. Number Theory, Volume 30 (1988) no. 2, pp. 167-176 | DOI | MR | Zbl

[7] Louboutin, Stéphane R. Groupes des classes d’idéaux triviaux, Acta Arith., Volume 54 (1989) no. 1, pp. 61-74 | DOI | Zbl

[8] Louboutin, Stéphane R. On the continued fraction expansions of p and 2p for primes p3(mod4), Class groups of Number fields and related topics, Springer, 2020, pp. 175-178 | DOI

[9] Perron, Oskar Die Lehre von den Kettenbrüchen. Band I. 3. erweiterte und verbesserte Aufl., Teubner, 1954

[10] van der Poorten, Alfred J.; Walsh, Peter Gareth A note on Jacobi symbols and continued fractions, Am. Math. Mon., Volume 106 (1999) no. 1, pp. 52-56 | DOI | MR | Zbl

Cited by Sources: